Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Painful split in buttocks, red skin, not swollen, no bumps. Neosporin and Hydrocortisone ineffective.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
Question
A very painful split in the butt crack area. The cut and skin is both very red. It is not swollen at all and no bumps or lumps. The area is the top of the butt crack to half way down. I have tried neosporin and hydrocortisone and it seems to not heal. Hurts to walk, sit and lay down. This has been going on for a few months, it will get better forf 3-5days and then it will become spilt again.
Posted Sat, 5 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. Shainaz Arif Kaware 24 minutes later
Hello,

Thanks for your query.

You reported that you’ve been suffering from recurrent painful cuts in the gluteal cleft (butt crack) and that Neosporin and hydrocortisone is not healing it completely.

Presence of excessive moisture and incompletely treated infection probably is my reason for persisting / recurring problem. In this circumstance I would suggest you the following measures:

1. Warm sitz bath will reduce inflammation and might help in symptomatic relief.
2. Perhaps adding an antifungal cream such as clotrimazole may increase the effectiveness of your existing creams.
3. Try to keep the area dry.
4. Avoid tight clothes.
5. Use cotton inner garments that can absorb sweat effectively.
6. Avoid handling the affected region with bare hands.
7. Avoid prolonged siting / pressure on the affected region.

If the pain is severe you may take oral pain relievers such as Ibuprofen 400mg twice daily after food for few days.

Lastly I would encourage you to see your doctor for focal examination if these measures do not help you. You may need oral antibacterial and antifungal.

I hope these tips are helpful to you. Should you have any additional queries, feel free to post them here, I will be available to address them.
Please accept the answer if you do not have any further queries.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions